Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 83, NWS Wichita, KS

May 11, 2014Greenwood County, Woodson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 11, 2014, 12:37 AM CDT for Greenwood County, Woodson County, Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2014, 12:37 AM CDT (05:37 UTC)
Expired
May 11, 2014, 1:15 AM CDT
In force
38 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Greenwood County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 115 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 12:48 AM CDTHAIL 0.88Hamilton, KSALSO SOME STREET FLLODING IN TOWN. SOME WATER OVER K99. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 9:50 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 5.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
2314 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WUUS53 KICT 110537
SVRICT
KSC073-207-110615-
/O.NEW.KICT.SV.W.0083.140511T0537Z-140511T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1237 AM CDT SUN MAY 11 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
  WESTERN WOODSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 115 AM CDT

* AT 1235 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES   
SOUTHWEST OF HAMILTON...AND MOVING EAST AT 25 MPH. THIS WARNING 
REPLACES THE PREVIOUS WARNING IN EFFECT FOR GREENWOOD COUNTY. 

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HAMILTON...TORONTO...VIRGIL AND BATESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3778 9581 3781 9640 3803 9640 3818 9596
      3817 9595 3805 9595 3805 9581
TIME...MOT...LOC 0537Z 271DEG 20KT 3794 9627

HAIL...1.75IN
WIND...60MPH

$$

BILLINGS WRIGHT
2 follow-up statements
497 
WWUS53 KICT 110545
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1245 AM CDT SUN MAY 11 2014

KSC073-207-110615-
/O.CON.KICT.SV.W.0083.000000T0000Z-140511T0615Z/
GREENWOOD KS-WOODSON KS-
1245 AM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WOODSON AND NORTHEASTERN GREENWOOD COUNTIES UNTIL 115 AM CDT...

AT 1243 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAMILTON...
AND MOVING EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HAMILTON...TORONTO...VIRGIL AND BATESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3778 9581 3781 9625 3805 9631 3818 9596
      3817 9595 3805 9595 3805 9581
TIME...MOT...LOC 0546Z 271DEG 20KT 3794 9621

HAIL...1.75IN
WIND...60MPH

$$

KETCHAM
012 
WWUS53 KICT 110557
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1257 AM CDT SUN MAY 11 2014

KSC073-207-110615-
/O.CON.KICT.SV.W.0083.000000T0000Z-140511T0615Z/
GREENWOOD KS-WOODSON KS-
1257 AM CDT SUN MAY 11 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WOODSON AND NORTHEASTERN GREENWOOD COUNTIES UNTIL 115 AM CDT...

AT 1255 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAMILTON...
AND MOVING EAST AT 25 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
VIRGIL AND BATESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3778 9581 3783 9617 3807 9624 3818 9596
      3817 9595 3805 9595 3805 9581
TIME...MOT...LOC 0557Z 271DEG 20KT 3795 9609

HAIL...1.75IN
WIND...60MPH

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:59 PM CDT, 5 hours 38 minutes earlier.

Area forecast discussion, May 10, 6:59 PM CDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
659 PM CDT SAT MAY 10 2014

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 205 PM CDT SAT MAY 10 2014

CONVECTIVE TRENDS AND SEVERE POTENTIAL ARE THE MAIN CONCERNS
FOR THE REMAINDER OF MOTHERS DAY WEEKEND. FOR THIS EVENING...A
WINDOW FOR SEVERE CONVECTION LOOMS ACROSS EASTERN KANSAS IN
THE VICINITY OF THE DEVELOPMENTAL SURFACE WARM FRONT. THE
LATEST SPC MESO PARAMETERS ARE SUPPORTIVE OF A SUPERCELL STORM
MODE WITH A SIGNAL FOR VERY LARGE HAIL AND EVEN A TORNADO. IF
INITIATION IS EARLY ENOUGH LATE THIS AFTERNOON...THIS COULD
IMPACT PORTIONS OF SOUTHEAST KANSAS AND THE FLINT HILLS. AN
ISOLATED STORM IS ALSO POSSIBLE FURTHER WEST ALONG THE DRY-LINE
ACROSS SOUTH CENTRAL KANSAS. OTHERWISE...THE BETTER FOCUS FOR
SEVERE CONVECTION SHOULD SHIFT NORTHWARD WITH THE WARM FRONT
LATER THIS EVENING AND MAINLY NORTH OF THE FORECAST AREA AFTER
MIDNIGHT.

FOCUS THEN SHIFTS TO SUNDAY AFTERNOON/EVENING AS THE STRONG
COLD FRONT OVERTAKES THE DRY-LINE ACROSS CENTRAL KANSAS.
INTENSE SURFACE HEATING WITH TEMPERATURES AROUND 90F WILL
LEAD TO A VERY UNSTABLE AIRMASS JUST EAST OF THE FRONT...WITH
VERY IMPRESSIVE DEEP LAYER SHEAR. WHILE THE ENVIRONMENT WILL
BE SUPPORTIVE OF SUPERCELLS IN THE FIRST FEW HOURS OF STORM
INITIATION...FLOW ALOFT BECOMING MORE PARALLEL WITH THE
COLD FRONT SHOULD TEND TO RESULT IN TRANSITION TO A LINEAR
MODE AS THE EVENING PROGRESSES ON SUNDAY. THAT SAID...BESIDES
THE RISK FOR SUPERCELL TORNADOES AND LARGE HAIL...A TORNADO
RISK COULD CONTINUE WITH THE TRANSITION TO A QUASI-LINEAR
MODE...ESPECIALLY PREFERENTIALLY ON THE SOUTHERN MOST CELLS
AS THEY DEVELOP ALONG THE FRONT. THE SEVERE RISK SHOULD
DIMINISH ON SUNDAY NIGHT AND HOPEFULLY MUCH OF CENTRAL AND
SOUTH CENTRAL KANSAS WILL EXPERIENCE MORE NUMEROUS COVERAGE
OF CONVECTION FOR MUCH NEEDED RAINFALL.

MUCH COOLER WEATHER IS STILL ON TAP FOR EARLY NEXT WEEK AS
THE MEAN LONGWAVE UPPER TROF SLOWLY MIGRATES EAST ACROSS THE
PLAINS. LINGERING PRECIP WILL MAINLY AFFECT FAR EASTERN KANSAS
ON MONDAY WITH DRY WEATHER FOR ALL AREAS ON TUESDAY.

DARMOFAL

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 205 PM CDT SAT MAY 10 2014

LITTLE CHANGE TO THE OUTER PERIODS OF THE FORECAST WITH A
COOL AND GENERALLY DRY WEATHER PATTERN AS THE DEEP UPPER
LONGWAVE MIGRATES FROM THE MISSISSIPPI VALLEY ACROSS THE
EASTERN CONUS.

KED

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 658 PM CDT SAT MAY 10 2014

A COMPLICATED TAF FORECAST...AS CONVECTION CONTINUES OVER SRN KS
FROM NEAR KIAB INTO THE FLINT HILLS. THIS DIURNALLY DRIVEN
CONVECTION CONTINUES TO DEVELOP IN THE WARM MOIST SECTOR...AND MOVES
E-NE AWAY FROM THE KICT TAF SITE.  WILL KEEP A VCTS IN FOR KICT AS
TSRA KEEPS REDEVELOPING WITHIN 25 MILES OF KICT.  CONVECTION OVER
THE FLINT HILLS MAY MOVE EAST-NORTHEAST TOWARDS THE KCNU AREA...SO
WILL GO WITH VCTS FOR THIS TAF SITE AS WELL.  THINK MOST OF THE THIS
CONVECTION WILL STAY NW OF KCNU.

AS SFC WINDS DECOUPLE IN THE LOW LAYERS ACROSS SRN KS
TONIGHT...COULD SEE SOME LOW LEVEL WIND SHEAR DEVELOP AS LOW LEVEL
JET AROUND 2K FEET INCREASES TO 40 KTS.

THE WARM MOIST AIR WILL CONTINUE TO SURGE NORTH DURING THE OVERNIGHT
HOURS...WITH LOW LEVEL MOISTURE LEADING TO A SCT-BKN MVFR TO IFR CIG
FOR THE KICT/KHUT TAF SITES.  COULD ALSO SEE THIS LOW CLOUD DECK
MOVE AS FAR NORTH AS KSLN/KRSL...BUT WILL KEEP THIS CLOUD DECK SCT
FOR NOW.

NEXT CONCERN WILL BE A COLD FRONT EXPECTED TO MOVE INTO CENTRAL KS
FOR SUN AFTN. AS THIS BOUNDARY MOVES INTO CENTRAL KS...COULD SEE
TSRA DEVELOP ALONG IT BY AROUND 21Z/SUN. WILL GO WITH A VCTS FOR
KRSL/KSLN FOR THIS CHANCE.

KETCHAM

&&

.FIRE WEATHER...
ISSUED AT 205 PM CDT SAT MAY 10 2014

STRONG SOUTH WINDS AND VERY WARM TEMPERATURES AHEAD OF A STRONG
COLD FRONT ON SUNDAY WILL ELEVATE THE GRASSLAND FIRE DANGER INTO
THE VERY HIGH AND POSSIBLY EXTREME CATEGORY DURING THE AFTERNOON
ACROSS PORTIONS OF CENTRAL KANSAS. SOME UNCERTAINTY EXISTS AS TO
THE MOVEMENT AND TIMING OF THE COLD FRONT...SO CONFIDENCE IS LOW
TO ISSUE A FIRE WEATHER HEADLINE AT THIS TIME. HOWEVER IF CURRENT
EXPECTATIONS HOLD...THEN A RED FLAG WARNING AND WIND ADVISORY MAY
BE ISSUED WITH THE NEXT ROUTINE FORECAST UPDATE EARLY SUNDAY.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  91  56  64 /  20  20  60  40
HUTCHINSON      65  91  52  60 /  20  40  70  30
NEWTON          66  89  54  62 /  30  30  70  50
ELDORADO        67  88  59  64 /  40  10  70  60
WINFIELD-KWLD   69  90  60  67 /  30  10  60  50
RUSSELL         61  89  46  55 /  20  50  60  30
GREAT BEND      62  91  45  56 /  20  50  60  30
SALINA          63  90  52  61 /  30  50  70  40
MCPHERSON       64  90  52  60 /  30  40  70  40
COFFEYVILLE     69  88  68  72 /  20  10  40  70
CHANUTE         67  87  67  69 /  30  20  50  70
IOLA            66  87  67  69 /  40  20  60  70
PARSONS-KPPF    68  87  68  71 /  30  10  40  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 10, 3:52 PM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
352 PM CDT SAT MAY 10 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
352 PM CDT SAT MAY 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EVENING FOR LOCATIONS MAINLY ALONG AND EAST OF THE KANSAS TURNPIKE.
THE MAIN RISKS WILL BE HAIL TO 2 INCHES IN DIAMETER AND DAMAGING
WINDS TO 70 MPH.

CHANCES FOR THUNDERSTORMS WILL CONTINUE OVERNIGHT FOR MUCH OF
THE AREA. WHILE THE RISK FOR SEVERE WEATHER WILL DIMINISH...A FEW
STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE BEST CHANCE FOR THUNDERSTORMS AND SEVERE WEATHER IS STILL
EXPECTED LATE SUNDAY AFTERNOON INTO EARLY SUNDAY NIGHT...AS A
STRONG COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST STORMS
WILL BE CAPABLE OF HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS
TO 75 MPH AND TORNADOES. THE GREATEST RISK FOR SEVERE WEATHER
IS EXPECTED ALONG AND WEST OF THE KANSAS TURNPIKE. LOCALLY HEAVY
RAIN IS POSSIBLE WITH THE SLOW MOVING FRONT ON SUNDAY NIGHT
ACROSS MUCH OF THE AREA.

A CHANCE FOR THUNDERSTORMS WILL LINGER INTO MONDAY ACROSS
SOUTHEAST KANSAS. HOWEVER STRONG OR SEVERE STORMS ARE NOT
ANTICIPATED.

VERY HIGH TO EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON SUNDAY
AFTERNOON FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. VERY
HIGH FIRE DANGER IS POSSIBLE MONDAY AND TUESDAY...GENERALLY FOR
LOCATIONS ALONG AND WEST OF HIGHWAY 14.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND
EVENING FOR AREAS EAST OF THE KANSAS TURNPIKE. ACTIVATION IS MORE
LIKELY SUNDAY AFTERNOON IN CENTRAL KANSAS...AND OVER CENTRAL AND
SOUTH CENTRAL KANSAS SUNDAY EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Special weather statement, May 10, 11:02 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1102 PM CDT SAT MAY 10 2014

KSZ053-069-070-110430-
BUTLER-CHASE-GREENWOOD-
1102 PM CDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  NORTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1130 PM CDT

* AT 1059 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CASSODAY...OR 20 MILES SOUTH OF
  COTTONWOOD FALLS...MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  THRALL.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3801 9624 3797 9664 3815 9668 3821 9635
      3818 9635 3818 9629
TIME...MOT...LOC 0402Z 261DEG 24KT 3808 9654

BILLINGS WRIGHT
Local storm report, May 10, 11:19 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1119 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             4 S BUHLER              38.08N 97.77W
05/10/2014  E1.00 INCH       RENO               KS   EMERGENCY MNGR

&&

VJP
Local storm report, May 10, 11:23 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1123 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     HAIL             3 S BUHLER              38.09N 97.77W
05/10/2014  E1.00 INCH       RENO               KS   EMERGENCY MNGR

&&

VJP
Special weather statement, May 10, 11:23 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1123 PM CDT SAT MAY 10 2014

KSZ051-110500-
MCPHERSON-
1123 PM CDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL MIDNIGHT CDT

* AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR INMAN...OR 12 MILES SOUTHWEST
  OF MCPHERSON...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...GALVA...CANTON AND MCPHERSON AIRPORT.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3843 9737 3835 9737 3825 9746 3817 9766
      3817 9785 3824 9793 3835 9793 3840 9791
      3857 9751
TIME...MOT...LOC 0423Z 230DEG 31KT 3825 9778

BILLINGS WRIGHT
Local storm report, May 10, 11:53 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT SAT MAY 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             4 WSW OXFORD            37.25N 97.24W
05/10/2014  E1.00 INCH       SUMNER             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED PEA TO QUARTER SIZED HAIL. TIME
            IS APPROXIMATED FROM RADAR.

0330 PM     HAIL             OXFORD                  37.27N 97.17W
05/10/2014  E1.00 INCH       SUMNER             KS   TRAINED SPOTTER

            TIME IS BASED ON RADAR.

0345 PM     HAIL             4 W AUGUSTA             37.69N 97.05W
05/10/2014  E0.50 INCH       BUTLER             KS   TRAINED SPOTTER

0346 PM     HAIL             2 SSW UDALL             37.36N 97.13W
05/10/2014  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

0350 PM     TSTM WND DMG     1 W AUGUSTA             37.69N 96.99W
05/10/2014                   BUTLER             KS   EMERGENCY MNGR

            TWO 10 TO 12 INCH DIAMETER TREE BLOWN DOWN. NUMEROUS
            BRANCHES DOWN. TIME VERIFIED VIA RADAR.

0355 PM     HAIL             2 E UDALL               37.39N 97.08W
05/10/2014  E0.88 INCH       COWLEY             KS   EMERGENCY MNGR

            TIME IS ESTIMATED FROM RADAR.

0357 PM     HAIL             AUGUSTA                 37.69N 96.98W
05/10/2014  M1.75 INCH       BUTLER             KS   PUBLIC

            REPORT RECEIVED VIA TWITTER WITH PICTURE OF GOLF BALL
            SIZED HAIL. TIME IS ESTIMATED FROM RADAR.

0358 PM     HAIL             AUGUSTA                 37.69N 96.98W
05/10/2014  E1.50 INCH       BUTLER             KS   EMERGENCY MNGR

0358 PM     TSTM WND GST     AUGUSTA                 37.69N 96.98W
05/10/2014  E70.00 MPH       BUTLER             KS   TRAINED SPOTTER

            TIME IS ESTIMATED FROM RADAR.

0358 PM     HAIL             AUGUSTA                 37.69N 96.98W
05/10/2014  M1.25 INCH       BUTLER             KS   TRAINED SPOTTER

            TRAINED SPOTTER ALSO REPORTED 70 MPH WINDS.

0403 PM     HAIL             8 N WINFIELD            37.38N 96.97W
05/10/2014  E1.00 INCH       COWLEY             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER HAIL AT US HIGHWAY 77
            AND 82ND ROAD. TIME IS ESTIMATED FROM RADAR.

0404 PM     HAIL             4 S ROCK                37.38N 97.01W
05/10/2014  E1.00 INCH       COWLEY             KS   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT K15 AND US 77.

0405 PM     HAIL             EL DORADO               37.82N 96.86W
05/10/2014  E1.00 INCH       BUTLER             KS   PUBLIC

            INDIVIDUAL REPORTS MOSTLY 0.5 INCH HAIL WITH SEVERAL
            QUARTER SIZED STONES.

0405 PM     HAIL             EL DORADO               37.82N 96.86W
05/10/2014  E0.75 INCH       BUTLER             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS PEA TO PENNY SIZED HAIL AT
            CENTRAL AND VINE.

0431 PM     HAIL             5 W ATLANTA             37.44N 96.86W
05/10/2014  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

            LOCATED ON 32ND ROAD WEST OF TOWN.

0500 PM     HAIL             2 WSW BAZAAR            38.25N 96.58W
05/10/2014  E0.50 INCH       CHASE              KS   TRAINED SPOTTER

0520 PM     HAIL             2 S HAYSVILLE           37.54N 97.35W
05/10/2014  E1.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER SIZED HAIL AND SMALL TREE
            LIMBS BROKEN.

0535 PM     HAIL             4 S AUGUSTA             37.63N 96.98W
05/10/2014  E1.00 INCH       BUTLER             KS   AMATEUR RADIO

0540 PM     TORNADO          3 N ATLANTA             37.48N 96.77W
05/10/2014                   BUTLER             KS   STORM CHASER

            STORM CHASER REPORTED A SMALL TORNADO THAT CROSSED THE
            ROAD IN FRONT OF THEM AND LASTED FOR 30 SECONDS. THIS
            REPORT IS UNCONFIRMED. REPORT WAS RECEIVED VIA TWITTER.

0547 PM     HAIL             1 N ROSE HILL           37.58N 97.13W
05/10/2014  E0.50 INCH       BUTLER             KS   TRAINED SPOTTER

0600 PM     HAIL             LATHAM                  37.54N 96.64W
05/10/2014  E1.50 INCH       BUTLER             KS   FIRE DEPT/RESCUE

0606 PM     HAIL             ANDOVER                 37.69N 97.14W
05/10/2014  E1.00 INCH       BUTLER             KS   PUBLIC

            REPORT VIA TWITTER OF QUARTER SIZED HAIL AT CENTRAL AND
            ANDOVER ROAD WHICH LASTED FOR A FEW SECONDS. TIME
            ESTIMATED FROM RADAR.

0615 PM     HAIL             LEON                    37.69N 96.78W
05/10/2014  E0.88 INCH       BUTLER             KS   LAW ENFORCEMENT

0639 PM     HAIL             1 W LEON                37.69N 96.80W
05/10/2014  E1.50 INCH       BUTLER             KS   PUBLIC

            PUBLIC REPORTED VIA TWITTER PING PONG BALL SIZED HAIL ON
            TETER ROAD.

0658 PM     FUNNEL CLOUD     3 SE PIEDMONT           37.59N 96.33W
05/10/2014                   ELK                KS   LAW ENFORCEMENT

            THE FUNNEL CLOUD WENT HALF WAY DOWN AND DID NOT LAST VERY
            LONG. THERE IS BROAD ROTATION WITH A DISTINCT WALL CLOUD
            NOW.

0708 PM     FUNNEL CLOUD     5 SE PIEDMONT           37.57N 96.31W
05/10/2014                   ELK                KS   AMATEUR RADIO

0709 PM     HAIL             11 NE LATHAM            37.66N 96.50W
05/10/2014  E1.00 INCH       GREENWOOD          KS   TRAINED SPOTTER

            GROUND IS PRETTY WELL COVERED WITH QUARTER SIZED HAIL
            WHICH LASTED FOR 10 MINUTES AND JUST STOPPED.

0710 PM     HAIL             SEVERY                  37.62N 96.23W
05/10/2014  E1.75 INCH       GREENWOOD          KS   LAW ENFORCEMENT

            TIME IS BASED ON OTHER REPORTS.

0710 PM     HAIL             SEVERY                  37.62N 96.23W
05/10/2014  E1.50 INCH       GREENWOOD          KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER TO PING PONG BALL SIZED
            HAIL.

0717 PM     FUNNEL CLOUD     1 N SEVERY              37.64N 96.23W
05/10/2014                   GREENWOOD          KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS A FUNNEL NEAR THE INTERSECTION OF
            KS HIGHWAY 99 AND US HIGHWAY 400.

0724 PM     HAIL             9 E LEON                37.66N 96.63W
05/10/2014  E1.25 INCH       BUTLER             KS   BROADCAST MEDIA

            BROADCAST MEDIA REPORTS HAIL COVERING THE ROADWAY AT US
            HWY 400 AND FLINTHILLS ROAD. THE HAIL IS QUARTER TO HALF
            DOLLAR SIZED AND MAKING THE ROADWAY SLICK. TIME IS
            APPROXIMATED FROM RADAR.

0740 PM     FLOOD            9 ESE LEON              37.66N 96.63W
05/10/2014                   BUTLER             KS   EMERGENCY MNGR

            FLOODING OF SEVERAL TOWNSHIP ROADS IN THE AREA NORTH AND
            SOUTH OF US HIGHWAY 400 NEAR BEAUMONT.

0743 PM     HAIL             5 NNW DERBY             37.63N 97.29W
05/10/2014  E1.00 INCH       SEDGWICK           KS   AWOS

            MCCONNELL AIR FORCE BASE REPORTS MAINLY PEA TO MARBLE
            SIZED HAIL WITH A FEW PIECES OF QUARTER SIZED HAIL.

0748 PM     HAIL             PIEDMONT                37.62N 96.37W
05/10/2014  E1.00 INCH       GREENWOOD          KS   FIRE DEPT/RESCUE

0753 PM     HAIL             WICHITA                 37.69N 97.34W
05/10/2014  E1.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS QUARTER SIZED HAIL NEAR GREENWICH
            AND KELLOGG.

0756 PM     HAIL             2 SW SEVERY             37.60N 96.25W
05/10/2014  E1.75 INCH       ELK                KS   TRAINED SPOTTER

0801 PM     HAIL             SEVERY                  37.62N 96.23W
05/10/2014  E1.75 INCH       GREENWOOD          KS   TRAINED SPOTTER

0811 PM     FUNNEL CLOUD     3 S SEVERY              37.58N 96.23W
05/10/2014                   ELK                KS   TRAINED SPOTTER

            SPOTTER REPORTS FUNNEL CLOUD ABOUT HALFWAY TO THE GROUND.

0816 PM     TORNADO          4 NW SEVERY             37.66N 96.28W
05/10/2014                   GREENWOOD          KS   TRAINED SPOTTER

            BRIEF ROPE TORNADO WAS REPORTED.

0843 PM     HAIL             10 ESE EL DORADO LAKE   37.82N 96.62W
05/10/2014  E1.75 INCH       BUTLER             KS   FIRE DEPT/RESCUE

0904 PM     FUNNEL CLOUD     8 SW EUREKA             37.74N 96.39W
05/10/2014                   GREENWOOD          KS   TRAINED SPOTTER

0904 PM     HAIL             7 W EUREKA              37.82N 96.42W
05/10/2014  E1.75 INCH       GREENWOOD          KS   TRAINED SPOTTER

0908 PM     FUNNEL CLOUD     8 SW EUREKA             37.74N 96.39W
05/10/2014                   GREENWOOD          KS   STORM CHASER

            STORM CHASER REPORTS ROTATING WALL CLOUD AND FUNNELS
            GOING UP AND DOWN.

1015 PM     HAIL             HAYSVILLE               37.57N 97.35W
05/10/2014  E0.88 INCH       SEDGWICK           KS   TRAINED SPOTTER

            TRAINED SPOTTER SAW PEA TO NICKEL SIZED HAIL FOR 5
            MINUTES ON SUMMEY STREET OFF OF 63RD AND SENECA.

1020 PM     HAIL             2 SSE BURNS             38.07N 96.87W
05/10/2014  E1.00 INCH       BUTLER             KS   TRAINED SPOTTER

            HAIL LASTED FOR 15 MINUTES AND WAS MOSTLY LESS THAN A
            QUARTER.

1045 PM     HAIL             HAMILTON                37.98N 96.16W
05/10/2014  E1.00 INCH       GREENWOOD          KS   LAW ENFORCEMENT

1048 PM     HAIL             SOUTH HUTCHINSON        38.03N 97.94W
05/10/2014  E1.00 INCH       RENO               KS   EMERGENCY MNGR

1055 PM     HAIL             HUTCHINSON              38.07N 97.91W
05/10/2014  E1.00 INCH       RENO               KS   EMERGENCY MNGR

1113 PM     HAIL             3 S BUHLER              38.09N 97.77W
05/10/2014  E1.00 INCH       RENO               KS   EMERGENCY MNGR

1115 PM     HAIL             4 S BUHLER              38.08N 97.77W
05/10/2014  E1.00 INCH       RENO               KS   EMERGENCY MNGR

&&

VJP
Special weather statement, May 10, 11:56 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CDT SAT MAY 10 2014

KSZ069-070-110530-
BUTLER-GREENWOOD-
1156 PM CDT SAT MAY 10 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1230 AM CDT

* AT 1154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CASSODAY...OR
  17 MILES NORTHEAST OF EL DORADO...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  THRALL.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3798 9672 3809 9648 3809 9636 3814 9636
      3794 9618 3782 9663
TIME...MOT...LOC 0456Z 246DEG 17KT 3794 9657

BILLINGS WRIGHT

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:14 PM CDTSpecial Weather StatementICTButler31 min
May 10, 7:16 PM CDTSpecial Weather StatementICTSedgwick29 min
May 10, 7:27 PM CDTSevere Thunderstorm WarningICTButler, Greenwood, Wilson, Woodson63 min
May 10, 7:35 PM CDTSpecial Weather StatementICTKingman25 min
May 10, 7:45 PM CDTSpecial Weather StatementICTButler30 min
May 10, 7:52 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick38 min
May 10, 7:53 PM CDTAreal Flood WarningICTButler6 hr
May 10, 7:56 PM CDTSevere Thunderstorm WarningICTElk, Wilson34 min
May 10, 8:13 PM CDTSpecial Weather StatementICTButler32 min
May 10, 8:28 PM CDTSevere Thunderstorm WarningICTButler, Greenwood47 min
May 10, 8:28 PM CDTSevere Thunderstorm WarningICTGreenwood, Wilson, Woodson47 min
May 10, 8:59 PM CDTSevere Thunderstorm WarningICTButler, Greenwood46 min
May 10, 9:01 PM CDTSpecial Weather StatementICTWoodson29 min
May 10, 9:02 PM CDTSpecial Weather StatementICTButler28 min
May 10, 9:03 PM CDTSpecial Weather StatementICTKingman27 min
May 10, 9:15 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson45 min
May 10, 9:24 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick51 min
May 10, 9:42 PM CDTSevere Thunderstorm WarningICTGreenwood48 min
May 10, 9:53 PM CDTSpecial Weather StatementICTChase37 min
May 10, 9:58 PM CDTSevere Thunderstorm WarningICTWoodson32 min
May 10, 10:03 PM CDTSpecial Weather StatementICTSedgwick27 min
May 10, 10:03 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion27 min
May 10, 10:29 PM CDTSevere Thunderstorm WarningICTGreenwood46 min
May 10, 10:30 PM CDTSpecial Weather StatementICTReno30 min
May 10, 10:31 PM CDTSevere Thunderstorm WarningICTButler, Chase59 min
May 10, 10:38 PM CDTSevere Thunderstorm WarningICTReno52 min
May 10, 11:02 PM CDTSpecial Weather StatementICTChase28 min
May 10, 11:07 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno53 min
May 10, 11:12 PM CDTSevere Thunderstorm WarningICTGreenwood, Woodson33 min
May 10, 11:23 PM CDTSpecial Weather StatementICTMcPherson37 min
May 10, 11:56 PM CDTSpecial Weather StatementICTGreenwood34 min
May 11, 12:05 AM CDTSevere Thunderstorm WarningICTButler, Greenwood40 min
May 11, 1:13 AM CDTSevere Thunderstorm WarningICTGreenwood, Woodson32 min
May 11, 1:28 AM CDTAreal Flood WarningICTGreenwood6 hr
May 11, 3:36 AM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more21 hr
May 11, 3:40 AM CDTRed Flag WarningICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more16 hr
May 11, 3:47 PM CDTSevere Thunderstorm WarningICTRussell43 min
May 11, 5:15 PM CDTSevere Thunderstorm WarningICTBarton60 min
May 11, 5:18 PM CDTSpecial Weather StatementICTRussell27 min
May 11, 5:48 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Russell57 min
May 11, 6:28 PM CDTSevere Thunderstorm WarningICTBarton47 min
May 11, 6:34 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell41 min
May 11, 6:41 PM CDTTornado WarningICTBarton34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.